Advertisement

Boundedness of Solutions to a Certain System of Differential Equations with Multiple Delays

  • Cemil TunçEmail author
Chapter
Part of the Nonlinear Systems and Complexity book series (NSCH, volume 14)

Abstract

In this chapter, we consider a system of differential equations of second order with multiple delays. Based on the Lyapunov–Krasovskii functional approach, we investigate the boundedness of solutions. The obtained results essentially complement and improve some known results in the literature.

Keywords

Optimal Control Problem Qualitative Behavior Delay Differential Equation Jacobian Matrice Real Symmetric Matrix 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Bellman, R., Cooke, K.L.: Modern Elementary Differential Equations. Reprint of the 1971 second edition. Dover Publications, New York (1995)Google Scholar
  2. 2.
    Erneux, T.: Applied Delay Differential Equations. Surveys and Tutorials in the Applied Mathematical Sciences, vol. 3. Springer, New York (2009)Google Scholar
  3. 3.
    Kolmanovskii, V., Myshkis, A.: Introduction to the Theory and Applications of Functional Differential Equations. Kluwer Academic, Dordrecht (1999)zbMATHCrossRefGoogle Scholar
  4. 4.
    Smith, H.: An Introduction to Delay Differential Equations with Applications to the Life Sciences. Texts in Applied Mathematics, vol. 57. Springer, New York (2011)Google Scholar
  5. 5.
    Wu, M., He, Y., She, J.-H.: Stability Analysis and Robust Control of Time-Delay Systems. Science Press Beijing/Springer, Beijing/Berlin (2010)Google Scholar
  6. 6.
    Ahmad, S., Rama Mohana Rao, M.: Theory of Ordinary Differential Equations. With Applications in Biology and Engineering. Affiliated East–West Press Pvt. Ltd., New Delhi (1999)Google Scholar
  7. 7.
    Anh, T.T., Hien, L.V., Phat, V.N.: Stability analysis for linear non-autonomous systems with continuously distributed multiple time-varying delays and applications. Acta Math. Vietnam. 36(2), 129–144 (2011)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Barnett, S.A.: New formulation of the Liénard–Chipart stability criterion. Proc. Cambridge Philos. Soc. 70, 269–274 (1971)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Burton, T.A.: Stability and Periodic Solutions of Ordinary and Functional Differential Equations. Academic, Orlando, FL (1985)zbMATHGoogle Scholar
  10. 10.
    Burton, T.A., Zhang, B.: Boundedness, periodicity, and convergence of solutions in a retarded Liénard equation. Ann. Mat. Pure Appl. 4(165), 351–368 (1993)Google Scholar
  11. 11.
    Caldeira-Saraiva, F.: The boundedness of solutions of a Liénard equation arising in the theory of ship rolling. IMA J. Appl. Math. 36(2), 129–139 (1986)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Cantarelli, G.: On the stability of the origin of a non autonomous Liénard equation. Boll. Un. Mat. Ital. A 7(10), 563–573 (1996)Google Scholar
  13. 13.
    Èl’sgol’ts, L.È., Norkin, S.B.: Introduction to the theory and application of differential equations with deviating arguments. Translated from the Russian by John L. Casti. Mathematics in Science and Engineering, vol. 105. Academic Press, New York (1973)Google Scholar
  14. 14.
    Gao, S.Z., Zhao, L.Q.: Global asymptotic stability of generalized Liénard equation. Chin. Sci. Bull. 40(2), 105–109 (1995)zbMATHMathSciNetGoogle Scholar
  15. 15.
    Hale, J.: Sufficient conditions for stability and instability of autonomous functional-differential equations. J. Differ. Equ. 1, 452–482 (1965)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Hara, T., Yoneyama, T.: On the global center of generalized Liénard equation and its application to stability problems. Funkcial. Ekvac. 28(2), 171–192 (1985)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Hara, T., Yoneyama, T.: On the global center of generalized Liénard equation and its application to stability problems. Funkcial. Ekvac. 31(2), 221–225 (1988)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Heidel, J.W.: Global asymptotic stability of a generalized Liénard equation. SIAM J. Appl. Math. 19(3), 629–636 (1970)zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Huang, L.H., Yu, J.S.: On boundedness of solutions of generalized Liénard’s system and its application. Ann. Differ. Equ. 9(3), 311–318 (1993)zbMATHMathSciNetGoogle Scholar
  20. 20.
    Jitsuro, S., Yusuke, A.: Global asymptotic stability of non-autonomous systems of Lienard type. J. Math. Anal. Appl. 289(2), 673–690 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Kato, J.: On a boundedness condition for solutions of a generalized Liénard equation. J. Differ. Equ. 65(2), 269–286 (1986)zbMATHCrossRefGoogle Scholar
  22. 22.
    Kato, J.: A simple boundedness theorem for a Liénard equation with damping. Ann. Polon. Math. 51, 183–188 (1990)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Krasovskiì, N.N.: Stability of Motion. Applications of Lyapunov’s Second Method to Differential Systems and Equations with Delay. Stanford University Press, Stanford, CA (1963)zbMATHGoogle Scholar
  24. 24.
    LaSalle, J., Lefschetz, S.: Stability by Liapunov’s Direct Method, with Applications. Mathematics in Science and Engineering, vol. 4. Academic, New York/London (1961)Google Scholar
  25. 25.
    Li, H.Q.: Necessary and sufficient conditions for complete stability of the zero solution of the Liénard equation. Acta Math. Sin. 31(2), 209–214 (1988)zbMATHGoogle Scholar
  26. 26.
    Liu, B., Huang, L.: Boundedness of solutions for a class of retarded Liénard equation. J. Math. Anal. Appl. 286(2), 422–434 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Liu, B., Huang, L.: Boundedness of solutions for a class of Liénard equations with a deviating argument. Appl. Math. Lett. 21(2), 109–112 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  28. 28.
    Liu, C.J., Xu, S.L.: Boundedness of solutions of Liénard equations. J. Qingdao Univ. Nat. Sci. Ed. 11(3), 12–16 (1998)MathSciNetGoogle Scholar
  29. 29.
    Liu, Z.R.: Conditions for the global stability of the Liénard equation. Acta Math. Sin. 38(5), 614–620 (1995)zbMATHGoogle Scholar
  30. 30.
    Long, W., Zhang, H.X.: Boundedness of solutions to a retarded Liénard equation. Electron. J. Qual. Theory Differ. Equ. 24, 9 pp (2010)Google Scholar
  31. 31.
    Luk, W.S.: Some results concerning the boundedness of solutions of Lienard equations with delay. SIAM J. Appl. Math. 30(4), 768–774 (1976)zbMATHMathSciNetCrossRefGoogle Scholar
  32. 32.
    Lyapunov, A.M.: Stability of Motion. Academic Press, London (1966)zbMATHGoogle Scholar
  33. 33.
    Malyseva, I.A.: Boundedness of solutions of a Liénard differential equation. Differetial’niye Uravneniya 15(8), 1420–1426 (1979)MathSciNetGoogle Scholar
  34. 34.
    Muresan, M.: Boundedness of solutions for Liénard type equations. Mathematica 40(63) (2), 243–257 (1998)Google Scholar
  35. 35.
    Sugie, J.: On the boundedness of solutions of the generalized Liénard equation without the signum condition. Nonlinear Anal. 11(12), 1391–1397 (1987)zbMATHMathSciNetCrossRefGoogle Scholar
  36. 36.
    Sugie, J., Amano, Y.: Global asymptotic stability of non-autonomous systems of Liénard type. J. Math. Anal. Appl. 289(2), 673–690 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  37. 37.
    Sugie, J., Chen, D.L., Matsunaga, H.: On global asymptotic stability of systems of Liénard type. J. Math. Anal. Appl. 219(1), 140–164 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  38. 38.
    Tunç, C.: Some new stability and boundedness results of solutions of Liénard type equations with deviating argument. Nonlinear Anal. Hybrid Syst. 4(1), 85–91 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  39. 39.
    Tunç, C.: A note on boundedness of solutions to a class of non-autonomous differential equations of second order. Appl. Anal. Discret. Math. 4(2), 361–372 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  40. 40.
    Tunç, C.: New stability and boundedness results of Liénard type equations with multiple deviating arguments. Izv. Nats. Akad. Nauk Armenii Mat. 45(4), 47–56 (2010)MathSciNetGoogle Scholar
  41. 41.
    Tunç, C.: Boundedness results for solutions of certain nonlinear differential equations of second order. J. Indones. Math. Soc. 16(2), 115–128 (2010)zbMATHMathSciNetGoogle Scholar
  42. 42.
    Tunç, C.: On the stability and boundedness of solutions of a class of Liénard equations with multiple deviating arguments. Vietnam J. Math. 39(2), 177–190 (2011)zbMATHMathSciNetGoogle Scholar
  43. 43.
    Tunç, C.: Uniformly stability and boundedness of solutions of second order nonlinear delay differential equations. Appl. Comput. Math. 10(3), 449–462 (2011)zbMATHMathSciNetGoogle Scholar
  44. 44.
    Tunç, C.: On the uniform boundedness of solutions of Liénard type equations with multiple deviating arguments. Carpathian J. Math. 27(2), 269–275 (2011)zbMATHMathSciNetGoogle Scholar
  45. 45.
    Tunç, C.: Stability and uniform boundedness results for non-autonomous Liénard-type equations with a variable deviating argument. Acta Math. Vietnam 37(3), 311–326 (2012)zbMATHMathSciNetGoogle Scholar
  46. 46.
    Tunç, C., Tunç, E.: On the asymptotic behavior of solutions of certain second-order differential equations. J. Franklin Inst. 344(5), 391–398 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  47. 47.
    Yang, Q.G.: Boundedness and global asymptotic behavior of solutions to the Liénard equation. J. Syst. Sci. Math. Sci. 19(2), 211–216 (1999)zbMATHGoogle Scholar
  48. 48.
    Ye, G.R., Ding, S., Wu, X.L.: Uniform boundedness of solutions for a class of Liénard equations. Electron. J. Differ. Equ. 97, 5 pp (2009)Google Scholar
  49. 49.
    Yu, Y., Xiao, B.: Boundedness of solutions for a class of Liénard equation with multiple deviating arguments. Vietnam J. Math. 37(1), 35–41 (2009)zbMATHMathSciNetGoogle Scholar
  50. 50.
    Yoshizawa, T.: Stability Theory by Lyapunov’s Second Method. Publications of the Mathematical Society of Japan, vol. 9. The Mathematical Society of Japan, Tokyo (1966)Google Scholar
  51. 51.
    Zhang, B.: On the retarded Liénard equation. Proc. Amer. Math. Soc. 115(3), 779–785 (1992)zbMATHMathSciNetGoogle Scholar
  52. 52.
    Zhang, B.: Boundedness and stability of solutions of the retarded Liénard equation with negative damping. Nonlinear Anal. 20(3), 303–313 (1993)zbMATHMathSciNetCrossRefGoogle Scholar
  53. 53.
    Zhang, X.S., Yan, W.P.: Boundedness and asymptotic stability for a delay Liénard equation. Math. Pract. Theory 30(4), 453–458 (2000)Google Scholar
  54. 54.
    Zhou, X., Jiang, W.: Stability and boundedness of retarded Liénard–type equation. Chin. Quart. J. Math. 18(1), 7–12 (2003)zbMATHMathSciNetGoogle Scholar
  55. 55.
    Zhou, J., Liu, Z.R.: The global asymptotic behavior of solutions for a nonautonomous generalized Liénard system. J. Math. Res. Exposition 21(3), 410–414 (2001)zbMATHMathSciNetGoogle Scholar
  56. 56.
    Zhou, J., Xiang, L.: On the stability and boundedness of solutions for the retarded Liénard-type equation. Ann. Differ. Equ. 15(4), 460–465 (1999)zbMATHMathSciNetGoogle Scholar
  57. 57.
    Wei, J., Huang, Q.: Global existence of periodic solutions of Liénard equations with finite delay. Dyn. Contin. Discrete Impuls. Syst. 6(4), 603–614 (1999)zbMATHMathSciNetGoogle Scholar
  58. 58.
    Wiandt, T.: On the boundedness of solutions of the vector Liénard equation. Dyn. Syst. Appl. 7(1), 141–143 (1998)zbMATHMathSciNetGoogle Scholar
  59. 59.
    Omeike, M.O., Oyetunde, O.O., Olutimo, A.L.: New result on the ultimate boundedness of solutions of certain third-order vector differential equations. Acta Univ. Palack. Olomuc. Fac. Rerum Natur. Math. 53(1), 107–115 (2014)zbMATHMathSciNetGoogle Scholar
  60. 60.
    Bellman, R.: Introduction to Matrix Analysis. Reprint of the second (1970) edition. With a foreword by Gene Golub. Classics in Applied Mathematics, vol. 19. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (1997)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of SciencesYüzüncü Yıl UniversityVanTurkey

Personalised recommendations